A question about Flares

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

monkeyme
Regular Member


Date Joined Mar 2007
Total Posts : 153
   Posted 5/8/2007 8:56 AM (GMT -7)   
I have been going through a really rough time lately. I was given Clindamycin for a wisdom tooth abscess and was treated with it for 2 weeks because the dentist could not get me in. (I had an appointment to have them pulled, but it abscessed before the appointment)

All went well with the extraction, but I developed colostridium difficile, or c. diff from the antibiotics, which in turn caused fever, (sorry) mucus and blood in bm, SEVERE body aches and fatigue. The medical term in pseudomembranous colitis. It has been an absolute nightmare, especially gettting a correct diagnosis. (what else is new)

I am four days into the antibiotic that they treat the c diff with... and my fever has subsided to low grade.. I am SO SO wiped out though an have severe body aches, weakness and shakiness.

Can you all tell me what exactly constitutes a "flare"? Can the stress of a life threatening infection cause you to go into one?

Is there anything I should do differently while in this state?

I am concerned because this infection is a MAJOR one. It is a super bug. How will the lupus effect my recovery?

I am not looking for answers with absolutes as I know there arent any :-) , but I would appreciate anyones experienced advice.

thank you so so much

Signed,
One Tired Hurting Monkey
Chronic Fatigue 1990 * Restless Legs 1995 * Fibromyalgia 2001 * UCTD/probable Lupus 2007


Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 5/8/2007 2:23 PM (GMT -7)   
Hi MonkeyMe:

I'm so sorry to hear that you've got C-diff. I know taking antibiotics can cause that and how serious it can be. I'm just getting over my case of C-diff. I've had mine since January and ended up taking some very very strong antibiotics to clear it up. I also, needed IV hydration at home as to I was having 17 to 20 BM's daily. (((((hugs))))) I truly understand how you are feeling.

I would say, this is a nasty bug and it makes you really sick. I would wait and confirm that the C-diff is gone, before you begin to think that you're flaring. Yes, it can make you flare, but if it's treated properly and clears up for you, you should do fairly well with your lupus. Wait until you've completed your antibiotics and then give another stool sample. Make very sure the C-diff is gone, before treating a lupus flare.

If I can be of any additional help, please give me a hollar. Wishing you the best, and hang in there.

Warm Wishes,
Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, MDS (Blood Cancer). Mediport and tons of meds.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:59 PM (GMT -7)
There are a total of 2,732,388 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
255 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, desert bound, Ides, compiler, Scaredy Cat, mpost, mbisoux, Hawaii3654, Duffykani, puppylover, BostonMarigold, Kmuth, DutchessCountyJim, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer